Motion and structure of singularities in general relativity

1969
8 pages
Published in:
  • Phys.Rev. 187 (1969) 1784-1791

Citations per year

197519871999201120232104
Abstract: (APS)
A new approach to equations of motion in general relativity is presented. Unlike the usual approaches, which rely on a regular background, this approach, by means of the method of spin coefficients, is based on the properties of the null cones emanating from a singular world line. We apply it to the Robinson-Trautman metrics as well as to their charged counterparts, and obtain exact equations of motion that give an intrinsic description of the behavior of a singularity in its own space-time. Two results of this approach are the discovery of an internal structure for a singularity and the surprising appearance of the Abraham radiation-reaction term in the charged case.
  • general relativity
  • approximation